Hail, Sheridan
- When
- June 7, 7:40 PM MST
- Where
- Sheridan County, 19 mi NW of Gordon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.995, -102.465
Thunderstorms developed along a boundary through dropped southeast across western Nebraska by evening. The isolated severe storms produced up to 1 inch hail and heavy rainfall while moving northeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed along a boundary through dropped southeast across western Nebraska by evening. The isolated severe storms produced up to 1 inch hail and heavy rainfall while moving northeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 4:32 PM MST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CDT THU JUN 7 2012 .AVIATION...THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS WESTERN NEBRASKA THIS EVENING. MODELS INDICATE A FAVORABLE AREA FOR THUNDERSTORMS WILL BE FROM NORTH CENTRAL NEBRASKA SOUTHWEST ACROSS THE PANHANDLE. THUNDERSTORMS WILL DIMINISH AS THEY MOVE EASTWARD...AND STILL THINK THE BETTER CHANCE WILL BE AT VTN VS LBF THIS EVENING. HAVE INTRODUCED TEMPO GROUP DURING THE MORE FAVORABLE TIME AT VTN...AND KEPT TS OUT OF LBF BELIEVING THAT STORMS WILL DECREASE IN COVERAGE BY THE TIME THEY REACH LBF. AFTER SOUTHERLY WINDS DECREASE THIS EVENING THEY ARE EXPECTED TO INCREASE AGAIN BY LATE MORNING TOMORROW AT THE TERMINALS. && .PREV DISCUSSION... /ISSUED 348 PM CDT THU JUN 7 2012/ ..AFTER CHANCES FOR THUNDERSTORMS MAINLY THIS EVENING...DRY CONDITIONS FORECAST THIS WEEKEND THROUGH MID WEEK... SHORT TERM... STORMS CONTINUE TO DEVELOP ACROSS EASTERN WYOMING/WESTERN SOUTH DAKOTA INTO THE NORTHERN PANHANDLE. THIS IS OCCURRING MAINLY FROM A WEAK SHORT WAVE TROUGH LIFTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS. STEEP LAPSE RATES AND SUFFICIENT LOW AND MID LEVEL MOISTURE PRESENT. LIMITING FACTORS WILL BE SCATTERED COVERAGE IN THE FAR WESTERN AREAS WILL BECOME MORE ISOLATED EASTWARD INTO THE CENTRAL SANDHILLS THIS EVENING. ALTHOUGH AMPLITUDE DISTURBANCE WILL DAMPEN OUT BY MIDNIGHT...THOUGHTS ARE THAT LOW LEVEL JET SHOULD KEEP AT LEAST A SLIGHT CHANCE AFTER MIDNIGHT FOR SOUTHEASTERN AREAS. REGARDING SEVER POTENTIAL...WITH A MODERATELY UNSTABLE ATMOSPHERE AND BETTER SHEAR TO PROMOTE THE FORMATION OF THUNDERSTORMS...SOME STRONG...ACROSS WESTERN AND SOUTHWEST NEBRASKA. MARGINALLY SEVERE STORMS ARE POSSIBLE...MAINLY ACROSS THE EASTERN PANHANDLE AND ADJACENT WESTERN SANDHILLS. STRONG WARM AIR ADVECTION FRIDAY WITH HIGHS REACHING THE UPPER 80S TO AROUND 90. FRIDAY AND FRIDAY EVENING SHOULD BE DRY WITH A LEESIDE TROUGH DEVELOPED. WHILE THERE WILL BE AFTERNOON THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN TO OUR WEST...ANY STORM SHOULD DISSIPATE BEFORE REACHING ANY SATURDAY WILL BE A SCORCHER IN TERMS OF ABOVE AVERAGE. FORECAST HIGHS 15 DEGREES ABOVE NORMAL WITH HIGHS IN THE MID TO UPPER 90S...WITH MUCH OF SOUTHWEST NEBRASKA AND NORTHERN CHERRY COUNTY TO REACH OR EXCEED 100. A LACK OF RAINFALL AND DRY SOIL CONDITIONS WOULD MOST CERTAINLY LEND TO THIS HOT OF TEMPERATURES. THERE IS A SMALL CHANCE THAT THE CAP MAY BREAK NEAR THE SURFACE DRYLINE NEAR HIGHWAY 83. CURRENTLY HAVE A SILENT 14 POP LATE AFTERNOON/EARLY EVENING...WHICH MAY NEED TO BE UPPED TO A SLIGHT CHANCE. A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT. THERE COULD BE A FEW STORMS POSSIBLE NEAR THE FRONT IN NORTH CENTRAL NEBRASKA. CONFIDENCE FROM MODELS TO LOW ATTM TO INCLUDE...BUT WILL NEED TO BE EVALUATED WITH NEXT MODEL RUNS. SUNDAY SHOULD BE DRY AND NOT A HOT. HIGHS MORE NEAR NORMAL IN THE UPPER 70S/LOWER 80S. DUE TO FASTER FORECAST PROGRESSION OF THE FRONT...ANY STORMS ALONG THE FRONT SHOULD BE WELL SOUTHEAST OF OUR AREA SUNDAY AFTERNOON AND SUNDAY NIGHT...SO HAVE REMOVED MENTION. LONG TERM... FOR MONDAY THROUGH THURSDAY. UPPER FLOW WILL BE QUASI ZONAL THROUGH THE PERIOD. DRY FORECAST UNTIL WEDNESDAY NIGHT AND THURSDAY. MOISTURE RETURN UP THE HIGH PLAINS WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT TO OUR WEST WHICH WOULD BE FAVORED TO MOVE ACROSS AS A DISTURBANCE ALOFT CROSSES THE REGION. ALTHOUGH TIMING OF THESE DISTURBANCES IS DIFFICULT...GFS ENSEMBLE MEMBERS AGREE THAT THIS PERIOD MOST FAVORABLE FOR AT LEAST A SLIGHT CHANCE MENTION. TEMPERATURE TO ALSO BE MORE SEASONAL IN THE UPPER 70S TO MID 80S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION UPDATE...KNUTSVIG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT THU JUN 7 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-082045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT THU JUN 7 2012 /243 PM MDT THU JUN 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS POTENTIAL FOR SOME STRONGER STORMS AND POSSIBLY A FEW SEVERE STORMS THROUGH 10 PM CDT /9 PM MDT/ IN AREAS NORTHWEST OF A LINE FROM IMPERIAL TO THEDFORD TO AINSWORTH. THE PRIMARY THREAT FROM ANY STRONGER STORMS WILL BE LARGE HAIL WITH SOME RISK OF DAMAGING WIND AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER REPORTS OF HAIL...STRONG WINDS OR RAINFALL WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT THU JUN 7 2012 NEZ022-056-080245- DEUEL NE-GARDEN NE- 804 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 845 PM MDT... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF LODGEPOLE...OR 14 MILES NORTHWEST OF CHAPPELL...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAPPELL... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... LEWELLEN... ASH HOLLOW STATE HISTORICAL PARK... WINDLASS HILL... INTERSTATE 80 MILE MARKER 80... HIGHWAY 27 MILE MARKER 100... HIGHWAY 30 MILE MARKER 100... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 PM CDT THU JUN 7 2012 NEZ004-080300- SHERIDAN NE- 813 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 900 PM MDT... AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR 6 MILES NORTH OF HAY SPRINGS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 87 MILE MARKER 60 AROUND 825 PM MDT. HIGHWAY 87 MILE MARKER 70...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AROUND 830 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The Rapid City radar (KUDX), 129 km away, was scanning. The volume nearest the first event began at 02:40 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385533, 385534, 385535.